Alert archive / Wyoming / Blizzard Warnings in 2008
Blizzard Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this blizzard warning at Feb 14, 2008, 8:23 AM MST for Sweetwater County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 8:23 AM MST (15:23 UTC)
- Expired
- Feb 14, 2008, 2:13 PM MST
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KRIW 141523 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 823 AM MST THU FEB 14 2008 ...BLIZZARD CONDITIONS WILL CONTINUE ACROSS SWEETWATER COUNTY TODAY... STRONG WINDS WILL CAUSE SIGNIFICANT BLOWING SNOW ACROSS THE WIND RIVER MOUNTAINS AND THE GREEN MOUNTAINS TODAY... .SNOW AND STRONG NORTHEAST WIND WILL CONTINUE ACROSS SWEETWATER COUNTY NORTHWARD TO SOUTH PASS TODAY WITH BLIZZARD CONDITIONS. SNOW DRIFTS FROM 2 TO 8 FEET HAVE BEEN REPORTED FROM ROCK SPRINGS TO WAMSUTTER WITH 40 TO 60 MPH WINDS. MOST OF THE ROADS ARE CLOSED FROM SOUTHERN FREMONT COUNTY SOUTH ACROSS SWEETWATER COUNTY. STRONG WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ACROSS THE IMPACTED AREAS. ROADS ACROSS SOUTH CENTRAL WYOMING WILL REMAIN SLICK WITH SNOW AND ICE THROUGH THE DAY. WYZ030-142200- /O.CAN.KRIW.WS.W.0006.000000T0000Z-080214T1800Z/ /O.NEW.KRIW.BZ.W.0001.080214T1523Z-080214T2200Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 823 AM MST THU FEB 14 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW AND STRONG NORTHEAST WIND WILL CONTINUE ACROSS SWEETWATER COUNTY NORTHWARD TO SOUTH PASS TODAY WITH BLIZZARD CONDITIONS. SNOW DRIFTS FROM 2 TO 8 FEET HAVE BEEN REPORTED FROM ROCK SPRINGS TO WAMSUTTER WITH 40 TO 60 MPH WINDS. MOST OF THE ROADS ARE CLOSED FROM SOUTHERN FREMONT COUNTY SOUTH ACROSS SWEETWATER COUNTY. STRONG WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ACROSS THE IMPACTED AREAS. ROADS ACROSS SOUTH CENTRAL WYOMING WILL REMAIN SLICK WITH SNOW AND ICE THROUGH THE DAY. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND/OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR...WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED...SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. $$ WYZ015-142200- /O.CAN.KRIW.SN.Y.0016.000000T0000Z-080214T1800Z/ /O.NEW.KRIW.BS.Y.0003.080214T1523Z-080214T2200Z/ WIND RIVER MOUNTAINS EAST- 823 AM MST THU FEB 14 2008 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE SNOW ADVISORY HAS BEEN CANCELLED. SNOW AND STRONG NORTHEAST WIND WILL CONTINUE ACROSS SOUTH PASS TODAY WITH NEAR BLIZZARD CONDITIONS. 12 INCHES OF SNOW HAS FALLEN OVER SOUTH PASS WITH 35 TO 45 MPH WINDS. STRONG WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ACROSS THE IMPACTED AREAS. ROADS ACROSS SOUTH CENTRAL WYOMING WILL REMAIN SLICK WITH SNOW AND ICE THROUGH THE DAY. A BLOWING SNOW ADVISORY IS NORMALLY ISSUED WHEN BLOWING AND DRIFTING WILL CAUSE CONSIDERABLY REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY IN OPEN AREAS. $$ WYZ028-029-142200- /O.UPG.KRIW.WW.Y.0003.000000T0000Z-080214T1800Z/ /O.NEW.KRIW.BZ.W.0001.080214T1523Z-080214T2200Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER 823 AM MST THU FEB 14 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW AND STRONG NORTHEAST WIND WILL CONTINUE ACROSS SWEETWATER COUNTY NORTHWARD TO SOUTH PASS TODAY WITH BLIZZARD CONDITIONS. SNOW DRIFTS FROM 2 TO 8 FEET HAVE BEEN REPORTED FROM ROCK SPRINGS TO WAMSUTTER WITH 40 TO 60 MPH WINDS. MOST OF THE ROADS ARE CLOSED FROM SOUTHERN FREMONT COUNTY SOUTH ACROSS SWEETWATER COUNTY. STRONG WINDS ARE EXPECTED TO CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW ACROSS THE IMPACTED AREAS. ROADS ACROSS SOUTH CENTRAL WYOMING WILL REMAIN SLICK WITH SNOW AND ICE THROUGH THE DAY. A BLIZZARD WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF OVER 35 MPH ARE EXPECTED WITH CONSIDERABLE FALLING AND/OR BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BECOME POOR...WITH WHITEOUT CONDITIONS AT TIMES. THOSE VENTURING OUTDOORS MAY BECOME LOST OR DISORIENTED...SO PERSONS IN THE WARNING AREA ARE ADVISED TO STAY INDOORS. $$ WYZ019-142200- /O.EXT.KRIW.WW.Y.0003.000000T0000Z-080214T2200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 823 AM MST THU FEB 14 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. STRONG NORTHEAST WINDS AND OCCASIONAL SNOW WILL CONTINUE ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE TODAY. SNOWFALL TOTALS FROM A FOOT ON SOUTH PASS TO 4 INCHES AT JEFFREY CITY HAVE BEEN REPORTED. ADDITONAL SNOW BETWEEN 1 AND 3 INCHES IS EXPECTED. STRONG WINDS ARE EXPECTED TO CAUSE BLOWING AND DRIFTING SNOW. ROADS ACROSS SOUTHERN FREMONT COUNTY FROM BEAVER RIM TO MUDDY GAP WILL BE SLICK WITH SNOW AND ICE THIS MORNING WITH LOCAL WHITE OUT CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ C.BAKER
1 follow-up statement
000 WWUS45 KRIW 142113 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 213 PM MST THU FEB 14 2008 ...THE BLIZZARD WARNING FOR SWEETWATER...AND THE BLOWING SNOW ADVISORY FOR THE WIND RIVER MOUNTAINS AND GREEN MOUNTAINS HAS BEEN CANCELLED... .THE SNOWFALL ACROSS SWEETWATER AND SOUTHERN FREMONT COUNTIES HAS DECREASED...AND THE WIND WAS DECREASING WITH SIGNIFICANTLY IMPROVED VISIBILITY. THE WIND WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AND EVENING HOURS AND LITTLE ADDITIONAL SNOWFALL IS EXPECTED. THEREFORE THE BLIZZARD WARNINGS AND BLOWING SNOW ADVISORIES HAVE BEEN CANCELLED. WYZ028>030-142215- /O.CAN.KRIW.BZ.W.0001.000000T0000Z-080214T2200Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 213 PM MST THU FEB 14 2008 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE BLIZZARD WARNING. THE SNOWFALL ACROSS SWEETWATER COUNTY HAS DECREASED...AND THE WIND WAS DECREASING WITH SIGNIFICANTLY IMPROVED VISIBILITY. THE WIND WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AND EVENING HOURS AND LITTLE ADDITIONAL SNOWFALL IS EXPECTED. THEREFORE THE BLIZZARD WARNINGS HAVE BEEN CANCELLED. $$ WYZ015-142215- /O.CAN.KRIW.BS.Y.0003.000000T0000Z-080214T2200Z/ WIND RIVER MOUNTAINS EAST- 213 PM MST THU FEB 14 2008 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE BLOWING SNOW ADVISORY. THE SNOWFALL ACROSS SOUTHERN FREMONT COUNTY HAS DECREASED...AND THE WIND WAS DECREASING WITH SIGNIFICANTLY IMPROVED VISIBILITY. THE WIND WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AND EVENING HOURS AND LITTLE ADDITIONAL SNOWFALL IS EXPECTED. THEREFORE THE BLOWING SNOW ADVISORY HAS BEEN CANCELLED. $$ WYZ019-142215- /O.CAN.KRIW.WW.Y.0003.000000T0000Z-080214T2200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 213 PM MST THU FEB 14 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOWFALL ACROSS SWEETWATER AND SOUTHERN FREMONT COUNTIES HAS DECREASED...AND THE WIND WAS DECREASING WITH SIGNIFICANTLY IMPROVED VISIBILITY. THE WIND WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON AND EVENING HOURS AND LITTLE ADDITIONAL SNOWFALL IS EXPECTED. THEREFORE THE WINTER WEATHER ADVISORY HAVE BEEN CANCELLED. $$ C.BAKER
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this blizzard warning went out at Feb 14, 2:58 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Feb 14, 2:58 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 258 AM MST THU FEB 14 2008 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT UPSLOPE SNOW CONTINUES ACROSS THE SOUTHERN EDGE OF THE WIND RIVER MOUNTAINS AND BASIN THIS MORNING...WITH ANOTHER WAVE MOVING INTO SWEETWATER COUNTY. THIS WAVE WILL HELP TO KEEP STRONG WINDS ACROSS SWEETWATER COUNTY THIS MORNING. KRKS HAS BEEN REPORTING WINDS IN EXCESS OF 40 MPH ALREADY THIS MORNING. THESE WINDS WILL CONTINUE TO CREATE AREAS OF BLOWING AND DRIFTING SNOW WHICH WILL IMPACT INTERSTATE 80 THROUGH SWEETWATER COUNTY. HAVE ELECTED TO CONTINUE THE WINTER WEATHER ADVISORY FOR WESTERN SWEETWATER COUNTY...AND THE RATTLESNAKE AND GREEN MOUNTAINS THROUGH 11 AM THIS MORNING. WITH THE VERY STRONG WINDS...AND PROMISE OF ANOTHER 1 TO 2 INCHES OF SNOWFALL ACROSS EASTERN SWEETWATER COUNTY...HAVE UPGRADED THIS AREA TO A WINTER STORM WARNING...WHICH WILL LAST UNTIL 11 AM THIS MORNING. ALREADY SECTIONS OF INTERSTATE 80 ARE CLOSED DUE TO WEATHER CONDITIONS. ADDITIONALLY...STRONG WINDS AND LIGHT SNOW ARE EXPECTED TO CONTINUE ACROSS THE SOUTHERN PORTION OF THE WIND RIVER MOUNTAINS...MAINLY IMPACTING THE SOUTH PASS AREA. BECAUSE OF THIS CONTINUATION...HAVE ALSO EXTENDED THE SNOW ADVISORY FOR THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS THROUGH 11 AM THIS MORNING. ON THE SHORTER TIME SCALE...NATRONA COUNTY WILL CONTINUE TO SEE PERIODS OF HEAVY SNOW THROUGH 7 AM TODAY...HAVE EXTENDED THEIR ADVISORY UNTIL THIS TIME. MEANWHILE...AT 11 AM SNOWFALL AND WINDS SHOULD TAPER DOWN ACROSS SOUTHERN WYOMING. SNOW ASSOCIATED WITH THIS PACIFIC SYSTEM SHOULD VACATE THE STATE BY THIS EVENING...ESPECIALLY AS A RIDGE WORKS TO BUILD INTO THE FORECAST AREA. UNDER THIS RIDGE...EXPECT DRY AND WARMING CONDITIONS THROUGH FRIDAY AFTERNOON. ON FRIDAY EVENING...THE NEXT PACIFIC SHORTWAVE WILL IMPACT THE NORTHERN PORTION OF THE STATE...BRINGING LIGHT SNOW ACROSS NORTHWESTERN WYOMING AND THE BIGHORN MOUNTAINS. MODELS HAVE VARYING RESULTS REGARDING THIS SYSTEM SINCE THE NAM KEEPS THE MAJORITY OF THE AREA DRY THROUGH 12Z SATURDAY. HAVE CONTINUE TO FOLLOW CLOSER TO THE GFS MODEL FOR THIS FORECAST...WHICH PLACES SOME LIGHT SNOW ACROSS NORTHERN WYOMING FRIDAY EVENING. THIS LIGHT SNOW WILL EXTEND SOUTH AND EAST ON SATURDAY...BRINGING SNOWFALL ACROSS THE WESTERN MOUNTAINS AND VALLEYS...ALONG WITH THE BIGHORN MOUNTAINS AND JOHNSON COUNTY. SNOW ACROSS THESE AREAS EXPECTED TO LINGER THROUGH SATURDAY NIGHT. TEMPERATURES WILL CONTINUE TO WARM ON SATURDAY. .LONG TERM...SUNDAY THROUGH THURSDAY SATURDAY SYSTEM COULD LINGER INTO SUNDAY AND WILL KEEP SOME LINGERING POPS ACROSS THE NRN MOUNTAINS FOR NOW. OTHERWISE...RIDGE BEGINS TO BUILD IN THROUGH AT LEAST TUESDAY WITH LITTLE OR NO CHANCE OF ANY PRECIPITATION BASED ON THE GFS AND ECMWF. BASIN INVERSIONS WILL RETURN WITH TEMPERATURES DEPENDENT ON SNOW COVER. INVERSIONS WILL LIKELY NOT HOWEVER HOLD AS STRONGLY AS THEY WOULD HAVE A MONTH AGO. MODELS DIVERGE ON THE DETAILS OF THE WEATHER WEDNESDAY INTO THURSDAY AND HAVE LEANED ON THE ECMWF TONIGHT INDICATING A WEAK SHORTWAVE PASSING THROUGH WEDNESDAY AND THEN A MUCH STRONGER ONE MOVING INTO THE WEST WEDNESDAY NIGHT AND CONTINUING THROUGH THURSDAY. WILL HIT THESE AREAS HARDER TONIGHT IF THIS TREND CONTINUES. && .AVIATION... A STRONG STORM SYSTEM WILL CONTINUE TO EXIT THE REGION THIS MORNING. THERE COULD BE SOME LINGERING SNOW THROUGH 15Z...FROM ROCK SPRINGS TO CASPER. STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE TO BLOW TODAY ACROSS SWEETWATER COUNTY...RESULTING IN SIGNIFICANT BLOWING SNOW AND WILL HAVE THIS COVERED IN KRKS TAF. WINDS FARTHER NORTH...IN THE WIND RIVER BASIN EAST INTO NATRONA COUNTY SHOULD TAPER OFF CONSIDERABLY BETWEEN 13 AND 17Z. LOW CLOUDS...MAINLY IN THE MVFR...COULD REMAIN FOR MUCH OF THE MORNING INTO THE EARLY AFTERNOON AT KLND AND KCPR. ELSEWHERE...VFR IS EXPECTED ACROSS THE REST OF WESTERN AND CENTRAL WYOMING TODAY. SOME PATCHY FOG COULD ALSO OCCUR THURSDAY NIGHT...BUT CURRENTLY ONLY HAVE HINTED AT IT AT KBPI FOR NOW. && .FIRE WEATHER... SNOW WILL CONTINUE ACROSS SWEETWATER COUNTY...AND THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS THROUGH THE MORNING. ADDITIONALLY...STRONG WINDS WILL ALSO BE PRESENT OVER THESE AREAS TO CREATE BLOWING AND DRIFTING SNOW. GENERALLY COOLER TEMPERATURES WILL BE FOUND ACROSS THE FORECAST AREAS. SNOW IS EXPECTED TO EXIT THE AREA BY THIS EVENING AS A RIDGE OF HIGH PRESSURE MOVES OVER THE AREA. WINDS ARE ALSO EXPECTED TO WEAKEN DURING THE AFTERNOON. TEMPERATURES WILL WORK TO REBOUND INTO THE WEEKEND. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM MST THIS MORNING FOR WYZ030. WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR WYZ019- 028-029. SNOW ADVISORY UNTIL 11 AM MST THIS MORNING FOR WYZ015. WINTER WEATHER ADVISORY UNTIL 7 AM MST THIS MORNING FOR WYZ020- 022. && SHORT TERM...BRANHAM LONG TERM...SKRBAC AVIATION...WM FIRE WEATHER...BRANHAM
Hazardous weather outlook, Feb 14, 2:51 AM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 251 AM MST THU FEB 14 2008 WYZ001>020-022>030-151200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 251 AM MST THU FEB 14 2008 ...A WINTER STORM WARNING IS IN EFFECT THROUGH 11 AM FOR EASTERN SWEETWATER COUNTY... ...A SNOW ADVISORY CONTINUES UNTIL 11 AM FOR THE EASTERN SIDE OF THE WIND RIVER MOUNTAINS WITH A WINTER WEATHER ADVISORY FOR WESTERN SWEETWATER COUNTY... ...WINTER WEATHER ADVISORIES ALSO CONTINUE UNTIL 7 AM FOR CASPER AND ALL OF NATRONA COUNTY... .DAY ONE...TODAY AND TONIGHT AN INTENSE STORM SYSTEM WILL CONTINUE TO POUND SWEETWATER COUNTY AND PORTIONS OF CENTRAL WYOMING THIS MORNING WITH VERY STRONG NORTHEAST WINDS...SNOW AND SHARPLY REDUCED VISIBILITIES. AS OF EARLY THIS MORNING...PORTIONS OF INTERSTATE 80 WERE CLOSED EAST OF ROCK SPRINGS ALONG WITH SOUTH PASS. TRAVEL WILL BE TREACHEROUS IF NOT IMPOSSIBLE INTO THE MID TO LATE MORNING HOURS ACROSS THIS AREA. SNOW WILL ALSO CONTINUE AROUND CASPER AND ALL OF NATRONA COUNTY THROUGH AT LEAST 7 AM WITH A WINTER WEATHER ADVISORY CONTINUING THERE. STAY ABREAST OF THE LATEST FORECAST AND ROAD CONDITIONS IF YOU MUST TRAVEL IN THESE AREAS THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS OVER 40 MPH AND ANY SNOW ACCUMULATIONS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:09 AM MST | Snow Advisory | RIW | Fremont, Sublette | 5 hr |
| Feb 14, 3:09 AM MST | Winter Storm Warning | RIW | Sweetwater | 5 hr |
| Feb 14, 3:09 AM MST | Winter Weather Advisory | RIW | Fremont, Natrona, Sweetwater | 11 hr |
| Feb 14, 8:23 AM MST | Blowing Snow Advisory | RIW | Fremont, Sublette | 6 hr |
Nearby
Blizzard Warnings in Wyoming, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.